MAUDE Adverse Event Report: COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported event is currently under investigation.
 
Event or Problem Description
It was reported, that during a toce procedure, upon pushing the cook angiographic catheter to the entry of the hepatic artery the tip separated and traveled to the aorta.The physicians intervened using 3f pfm snares to retrieve the tip.The tip was removed, no fragments remained within the patient.No additional information has been received.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, and quality control of the device was conducted during the investigation.The hospital had discarded the device implicated in this report therefore it was not returned and no physical examinations could be performed.However a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record noted one non-conformance.A review of the product complaint history for this device indicates this is the third complaint associated with the complaint lot number 6710249.The device is shipped with an instruction for use (ifu) that describes the intended use and precautions: "due to thin wall construction, extreme care must be exercised during manipulation and withdrawal.Catheter insertion through a synthetic vascular graft should be avoided whenever possible." / "the possible whiplash effect of the long, soft catheter tip must be considered during selective angiography." additionally, "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided and the results of our investigation the root cause has been determined to be most likely related to the manufacturing process.Measures are being conducted internally to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6294283
Report Number1820334-2017-00223
Device Sequence Number1001482
Product Code DQO
UDI-Device Identifier00827002114845
UDI-Public(01)00827002114845(17)190208(10)6710249
Combination Product (Y/N)N
Initial Reporter CountryVM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHNBR5.0-38-80-P-NS-RH
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2017
Supplement Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2610/2623-2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR